Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 6, NWS Wilmington, NC

April 27, 2025New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Apr 27, 2025, 10:50 AM EDT for New Hanover County, Pender County, North Carolina. It took effect at Apr 27, 2025, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2025, 10:50 AM EDT (14:50 UTC)
In effect from
Apr 27, 2025, 11:00 AM EDT
Expired
Apr 27, 2025, 8:00 PM EDT
In force
9 hr
Issued by
NWS Wilmington, NC

Counties New Hanover County, NC, Pender County, NC

The radar

The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 2.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2025-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2025-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

359 
WHUS42 KILM 271450
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
1050 AM EDT Sun Apr 27 2025

SCZ054-056-280000-
/O.CON.KILM.CF.Y.0007.250427T2300Z-250428T0200Z/
Coastal Horry-Coastal Georgetown-
1050 AM EDT Sun Apr 27 2025

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 7 PM TO 10 PM
EDT THIS EVENING...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...Coastal Horry and Coastal Georgetown Counties.

* WHEN...From 7 PM to 10 PM EDT this evening.

* IMPACTS...Vulnerable causeways to and from local beaches may 
  experience minor coastal flooding. Low-lying roads and 
  locations along the Intracoastal Waterway and adjacent tidal 
  creeks may observe minor coastal flooding. Check with local 
  officials for the latest information regarding coastal flood 
  impacts and closures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 27/08 PM     7.4        1.8        0.6        2      Minor    
 28/08 AM     5.9        0.3        0.6        2       None    
 28/09 PM     7.4        1.8        0.6        2      Minor    
 29/09 AM     5.6        0.0        0.4        2       None    
 29/10 PM     7.0        1.4        0.4        2      Minor

&&

$$

NCZ107-280000-
/O.CON.KILM.CF.Y.0007.250428T0100Z-250428T0400Z/
Inland New Hanover-
1050 AM EDT Sun Apr 27 2025

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO MIDNIGHT EDT TONIGHT...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...From 9 PM this evening to midnight EDT tonight.

* IMPACTS...The lowest portions of USS North Carolina Road and 
  Battleship Road begin to observe minor coastal flooding. Water 
  begins to spread out of storm drains onto Water Street just 
  south of Market Street in downtown Wilmington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 27/10 AM     4.8        0.1        0.3       N/A      None    
 27/10 PM     5.7        1.0        0.3       N/A     Minor    
 28/11 AM     4.8        0.1        0.4       N/A      None    
 28/11 PM     5.9        1.2        0.5       N/A     Minor    
 29/11 AM     4.6       -0.1        0.4       N/A      None    
 30/12 AM     5.7        1.0        0.4       N/A     Minor

&&

$$

NCZ106-108-280000-
/O.NEW.KILM.BH.S.0006.250427T1500Z-250428T0000Z/
Coastal Pender-Coastal New Hanover-
1050 AM EDT Sun Apr 27 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong north to south longshore current. There is also a
  Moderate Risk of rip currents expected.

* WHERE...Coastal Pender and Coastal New Hanover Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers into
  rip currents, piers, jetties, and other hazardous areas. It may
  sweep swimmers off their feet, making it difficult to return to
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$

19
1 follow-up statement
023 
WHUS42 KILM 272347
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
747 PM EDT Sun Apr 27 2025

NCZ106-108-280100-
/O.EXP.KILM.BH.S.0006.000000T0000Z-250428T0000Z/
Coastal Pender-Coastal New Hanover-
747 PM EDT Sun Apr 27 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

SCZ054-056-280200-
/O.CON.KILM.CF.Y.0007.000000T0000Z-250428T0200Z/
Coastal Horry-Coastal Georgetown-
747 PM EDT Sun Apr 27 2025

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Up to one half foot of inundation above ground level in 
  low-lying areas near shorelines and tidal waterways.

* WHERE...Coastal Horry and Coastal Georgetown Counties.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Vulnerable causeways to and from local beaches may 
  experience minor coastal flooding. Low-lying roads and 
  locations along the Intracoastal Waterway and adjacent tidal 
  creeks may observe minor coastal flooding. Check with local 
  officials for the latest information regarding coastal flood 
  impacts and closures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 27/08 PM     7.4        1.8        0.6        2      Minor    
 28/09 AM     5.9        0.3        0.6        2       None    
 28/09 PM     7.4        1.8        0.6        2      Minor    
 29/09 AM     5.6        0.0        0.4        2       None    
 29/10 PM     7.0        1.4        0.4        2      Minor    
 30/10 AM     5.2       -0.4        0.2        2       None

&&

$$

NCZ107-280400-
/O.CON.KILM.CF.Y.0007.250428T0100Z-250428T0400Z/
Inland New Hanover-
747 PM EDT Sun Apr 27 2025

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways.

* WHERE...The lower Cape Fear River including downtown 
  Wilmington.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Portions of Battleship Road and USS North Carolina 
  Road observe minor coastal flooding up to one half foot in 
  depth. In downtown Wilmington, a block of Water Street 
  observes minor flooding up to one quarter foot in depth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

Time of high total tides are approximate to the nearest hour.

Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 27/10 PM     5.8        1.1        0.4       N/A     Minor    
 28/11 AM     4.8        0.1        0.4       N/A      None    
 28/11 PM     5.8        1.1        0.4       N/A     Minor    
 29/12 PM     4.5       -0.2        0.3       N/A      None    
 30/12 AM     5.5        0.8        0.2       N/A     Minor    
 30/12 PM     4.3       -0.4        0.2       N/A      None

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 27, 10:34 AM EDT, 16 minutes earlier.

Area forecast discussion, Apr 27, 10:34 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1034 AM EDT Sun Apr 27 2025

.SYNOPSIS...
High pressure builds in today through Monday before sliding
offshore Tuesday and Wednesday. Above normal temperatures begin
Tuesday, with rain chances returning late in the week ahead of
the next cold front.

&&

.UPDATE...
Forecast on track with plenty of dry air advecting in with
decent NE surge this morning.

&&

.NEAR TERM /THROUGH TONIGHT/...
A sharp cold front/undular bore can be seen as a multi-banded
thin-lined feature on radar and as a cloud band on satellite
imagery dropping southward through the forecast area at this
hour with a wind shift to north-northwesterly being observed
across the boundary along with a band of low clouds as low-level
moisture is lifted over the front. Temps are also warming as
this initial surge mixes the air and pressure increases under
the frontal wedge. Looking further upstream over central NC, a
secondary surge of northerly flow can be seen as well, and this
will bring the real cold advection with gusty north winds taking
over late in the night and continuing through this morning.
Most or all low clouds should clear the forecast area by sunrise
with a mix of mid-upper cloudiness streaming overhead through
today as vort maxes embedded in the west-northwesterly flow
aloft pass through. Surface high pressure will build southward
today, helping to relieve the pressure gradient through the day,
causing gusty winds this morning to relax this afternoon. Highs
will be tempered by cold advection ahead of this high pressure
system, with mid-70s expected across the area.

Tonight, with high pressure settling over central NC, the
pressure gradient is expected to become weak. This should allow
for light and variable winds this evening with some areas even
going calm. Amid mainly clear skies and much lower dew points, a
relatively chilly night is in store as great radiational
cooling takes place away from the immediate coast. Expect upper
40s to low 50s away from the coast with mid-upper 50s along it.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
Sfc high pressure centers itself over eastern NC on Monday
leading to another dry day with a sunny sky and aftn sea breeze.
Temps right at normal levels for late April...highs in the
mid/upr 70s with nighttime lows ranging through the 50s.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Previous thinking remains on track this period, with above
normal temps and increasing rain chances late in the week. Highs
in the upr 70s to lwr 80s Tuesday increase to the low/mid 80s
Wednesday as mid-level ridging and associated subsidence keep
the forecast dry. Thursday is trending a bit drier as well,
with most guidance slower with the ridge transitioning
offshore...kept a slight chance of showers over NW areas during
the aftn. Better rain chances (30-40% PoPs) then arrive Friday
aftn/evening associated with an approaching mid-level shortwave
trough and associated cold front. Kept some low PoPs for
Saturday as the front could potentially take longer to cross the
area with this being several days out.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
A cold front has cleared the terminals early this morning with a
north-northeasterly wind surge poised to arrive over the next
few hours, bringing gusty winds to around 20 kts through this
morning. Upstream observations indicate transient MVFR cigs may
follow behind the incoming wind surge, but these will be
relatively short-lived as insolation helps to increase vertical
mixing while increasing subsidence aloft brings drier air
downward. Low-level winds weaken this afternoon as the gradient
slackens, so expect the gustiness to subside as well. Otherwise,
expect VFR to dominate the TAF period outside of any MVFR cigs
this morning. High pressure centers itself over central NC
tonight, with a weak pressure gradient supporting light winds at
most terminals, except perhaps KLBT, where calm winds are more
likely. Nevertheless, with dry and subsiding air aloft,
conditions are not supportive for mist/fog growth beyond shallow
ground fog, especially over sources of moisture.

Extended Outlook...Generally VFR. MVFR/IFR with both visibility
and ceilings possible Wednesday morning and Thursday morning.

&&

.MARINE...
Through Tonight... A sharp cold front will continue southward
early this morning, pushing through the waters before sunrise.
A north- northeasterly surge will follow 2-3 hrs behind this
initial wind shift, with gusty winds in the 20-25 kt range
through this morning before subsiding this afternoon as the
pressure gradient relaxes. Outer portions of the coastal water
zones may briefly see gusts just over 25 kts, mainly between
11-13Z, but this anticipated short period and small areal
coverage precludes the need for an SCA at this time.

Wave heights around 2-4 ft this morning will gradually subside
this afternoon and evening to 1-3 ft for tonight. The wave
spectrum will remain a combination of ESErly 1-2 ft swells with
a period of 9 sec and 1-3 ft north-northeasterly wind waves
which veer to northeasterly this afternoon.

Monday through Thursday...Sub-SCA conditions this period as sfc
high pressure builds over the waters then gradually shifts
farther offshore. Winds up to 10-15 kt with seas steady at 2-3
ft, a combination of persisting E swell and slowly building S
wind waves.

&&

.TIDES/COASTAL FLOODING...
King tides will lead to higher-than-normal astronomical tides
for the next several high tide cycles. Thus, a few rounds of
minor tidal flooding are likely along the Cape Fear River around
downtown Wilmington and minor coastal flooding is possible at
the beaches as well.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory from 9 PM this evening to midnight EDT
     tonight for NCZ107.
SC...Coastal Flood Advisory from 7 PM to 10 PM EDT this evening for
     SCZ054-056.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...RGZ
NEAR TERM...ABW
SHORT TERM...MAS
LONG TERM...MAS
AVIATION...ABW
MARINE...MAS/ABW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 27, 3:42 AM EDT, 7 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
342 AM EDT Sun Apr 27 2025

NCZ106-108-280745-
Coastal Pender-Coastal New Hanover-
342 AM EDT Sun Apr 27 2025

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A moderate risk of rip currents may continue into Monday,
particularly for the beaches north of Cape Fear.

Minor coastal flooding is possible in low-lying areas near shorelines
with Monday evening's high tide cycle.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-280745-
Coastal Horry-Coastal Georgetown-
342 AM EDT Sun Apr 27 2025

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor coastal flooding is possible in low-lying areas near shorelines
with Monday evening's and Tuesday evening's high tide cycles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-280745-
Inland New Hanover-
342 AM EDT Sun Apr 27 2025

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor coastal flooding is possible during the next few late evening
high tide cycles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-NCZ087-096-099-105-109-110-SCZ017-023-024-032-033-
039-055-058-059-280745-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
342 AM EDT Sun Apr 27 2025

This Hazardous Weather Outlook is for the adjacent Coastal Waters,
southeast North Carolina and northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ABW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:48 AM EDTCoastal Flood AdvisoryILMNew Hanover21 hr

Nearby

Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.